Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 309, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2020, 3:38 PM CDT for Nowata County, Osage County, Washington County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2020, 3:38 PM CDT (20:38 UTC)
- Expired
- Aug 10, 2020, 4:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Nowata County, OK, Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1690 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728
WUUS54 KTSA 102038
SVRTSA
OKC105-113-147-102130-
/O.NEW.KTSA.SV.W.0309.200810T2038Z-200810T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
338 PM CDT Mon Aug 10 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in northeastern Oklahoma...
Northern Washington County in northeastern Oklahoma...
Nowata County in northeastern Oklahoma...
* Until 430 PM CDT.
* At 337 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southwest of Caney to 3 miles north of
Bartlesville Municipal Airport to near Osage Hills State Park,
moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Bartlesville... Nowata...
Dewey... South Coffeyville...
Copan... Delaware...
Lenapah... Wann...
Osage Hills State Park... Bartlesville Municipal Airport...
Hulah... Okesa...
LAT...LON 3684 9543 3664 9569 3670 9632 3681 9610
3700 9606 3700 9543
TIME...MOT...LOC 2037Z 260DEG 32KT 3698 9599 3681 9601 3673 9621
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
931
WWUS54 KTSA 102059
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
359 PM CDT Mon Aug 10 2020
OKC113-102109-
/O.CAN.KTSA.SV.W.0309.000000T0000Z-200810T2130Z/
Osage OK-
359 PM CDT Mon Aug 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
LAT...LON 3684 9543 3664 9569 3667 9600 3680 9600
3700 9599 3700 9543
TIME...MOT...LOC 2059Z 262DEG 31KT 3699 9571 3682 9580 3676 9599
$$
OKC105-147-102130-
/O.CON.KTSA.SV.W.0309.000000T0000Z-200810T2130Z/
Washington OK-Nowata OK-
359 PM CDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN WASHINGTON AND NOWATA COUNTIES...
At 359 PM CDT, severe thunderstorms were located along a line
extending from 4 miles south of Dearing to 6 miles south of Wann to
near Bartlesville, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Bartlesville... Nowata...
Dewey... South Coffeyville...
Copan... Delaware...
Lenapah... Wann...
LAT...LON 3684 9543 3664 9569 3667 9600 3680 9600
3700 9599 3700 9543
TIME...MOT...LOC 2059Z 262DEG 31KT 3699 9571 3682 9580 3676 9599
HAIL...1.00IN
WIND...60MPH
$$452
WWUS54 KTSA 102122
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
422 PM CDT Mon Aug 10 2020
OKC105-147-102132-
/O.EXP.KTSA.SV.W.0309.000000T0000Z-200810T2130Z/
Washington OK-Nowata OK-
422 PM CDT Mon Aug 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON AND NOWATA
COUNTIES WILL EXPIRE AT 430 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail,
gusty winds and heavy rain are still possible with these
thunderstorms.
LAT...LON 3684 9543 3664 9569 3667 9600 3680 9600
3700 9599 3700 9543
TIME...MOT...LOC 2122Z 260DEG 32KT 3702 9548 3685 9557 3679 9576
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:58 PM CDT, 40 minutes earlier.
Area forecast discussion, Aug 10, 2:58 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 258 PM CDT Mon Aug 10 2020 .DISCUSSION... Cluster of storms moving into northwest Osage county at present, with other more isolated cells beginning to for over higher terrain of southeast OK and northwest AR. The latter will most likely dissipate by sunset, however with a weak mid level trough moving across Kansas this evening, chance of storms remains warranted across northeast OK and far northwest AR tonight, roughly north of US 412. Current NE OK storms appear to be elevated but some potential for sfc-based updrafts will be present this evening, and any such storms would have a marginal severe threat. A rather muddled forecast takes shape the rest of this week as the upper ridge retrogrades slightly allowing for northwest flow aloft to set up with a sfc boundary in the general area. This will offer near dally thunderstorm chances with details and placement of highest chances still uncertain. The overall trend in temperatures will be less hot compared to today, though this will be largely driven by convection and increased clouds rather than an actual airmass change. It does appear the ridge will amplify further by early next week with a trough developing over the eastern CONUS, with an actual cold front arriving perhaps by Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 94 74 95 / 30 30 20 20 FSM 75 94 73 96 / 10 40 20 20 MLC 77 94 74 95 / 10 30 10 10 BVO 74 92 72 93 / 40 30 20 20 FYV 72 89 70 92 / 20 40 20 30 BYV 71 92 70 93 / 30 50 30 40 MKO 75 92 73 93 / 20 30 20 20 MIO 73 92 71 93 / 40 30 20 30 F10 76 92 73 94 / 20 30 10 10 HHW 77 97 75 97 / 10 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory until 8 PM CDT this evening for OKZ054>068-070>076. AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029. && SHORT TERM...20 LONG TERM....14
Hazardous weather outlook, Aug 10, 1:28 PM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 128 PM CDT Mon Aug 10 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 128 PM CDT Mon Aug 10 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 5 PM. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...This Evening. DANGEROUS HEAT. RISK...Elevated. AREA...Much of Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorm chances develop this afternoon along and near the Oklahoma Kansas border and remain possible across northeast Oklahoma and northwest Arkansas this evening and tonight. Some of these storms could become strong to severe with locally damaging winds being the main threat. A limited potential of localized heavy rainfall could also be possible overnight tonight. Also this afternoon...hot and humid conditions continue with heat index values in the 105 to near 109 degree range across much of eastern Oklahoma and west central Arkansas. A heat advisory remains in effect for these locations through 8 PM this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential...Heavy Rain Potential. WEDNESDAY THROUGH SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances are forecast to be ongoing across parts of eastern Oklahoma and northwest Arkansas Tuesday morning with the greater potential over southeast Oklahoma into northwest Arkansas. There is a marginal potential that a few storms could again become strong to severe with also locally heavy rainfall possible. Periodic chances of showers and thunderstorms are forecast for eastern Oklahoma and western Arkansas through the week and into the weekend as a series of upper level disturbances affect the region. Some of these thunderstorms could be strong to severe. Hot and humid conditions will also continue across the region this week with temperatures mostly at or above normal for this time of year. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 10, 2:35 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Tulsa OK 235 PM CDT Mon Aug 10 2020 OKZ054-102000- Osage OK- 235 PM CDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 300 PM CDT... At 235 PM CDT, a strong thunderstorm was located 3 miles east of Grainola, moving northeast at 35 mph. Dime to penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Elgin... Grainola... Foraker... LAT...LON 3700 9611 3698 9610 3682 9667 3700 9672 TIME...MOT...LOC 1935Z 244DEG 32KT 3695 9659
Special weather statement, Aug 10, 2:55 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Tulsa OK 255 PM CDT Mon Aug 10 2020 OKZ054-055-102030- Osage OK-Washington OK- 255 PM CDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 330 PM CDT... At 255 PM CDT, strong thunderstorms were located along a line extending from 8 miles west of Elgin to 5 miles southwest of Pearsonia. Movement was east at 35 mph. Dime to penny size hail and winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Bartlesville... Pawhuska... Elgin... Foraker... Bigheart... Osage Hills State Park... Pearsonia... Bartlesville Municipal Airport... Hulah... Okesa... Sunset Lake... Wah Sha She State Park... LAT...LON 3700 9591 3671 9601 3664 9661 3700 9659 TIME...MOT...LOC 1955Z 256DEG 30KT 3698 9644 3675 9652
Special weather statement, Aug 10, 3:26 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
326 PM CDT Mon Aug 10 2020
OKZ054>056-102115-
Osage OK-Nowata OK-Washington OK-
326 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...WASHINGTON
AND NORTHERN NOWATA COUNTIES UNTIL 415 PM CDT...
At 326 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Hulah to 4 miles northeast of
Osage Hills State Park to 2 miles north of Pawhuska. Movement was
east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Dewey... South Coffeyville...
Copan... Delaware...
Lenapah... Wann...
Bartlesville Municipal Airport... Hulah...
Osage Hills State Park... Okesa...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9545 3687 9550 3663 9581 3665 9642
3680 9621 3700 9613
TIME...MOT...LOC 2026Z 262DEG 30KT 3698 9608 3681 9615 3670 9632The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:55 PM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Aug 10, 3:26 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 49 min |
| Aug 10, 4:55 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 50 min |
| Aug 10, 5:53 PM CDT | Special Weather Statement | TSA | Osage | 67 min |
| Aug 10, 6:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 38 min |
| Aug 10, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.